Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 26, 2007, 1:08 PM PDT for San Diego County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2007, 1:08 PM PDT (20:08 UTC)
- Expired
- Aug 26, 2007, 2:00 PM PDT
- In force
- 52 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 82 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 262010 SVRSGX CAC073-262100- /O.NEW.KSGX.SV.W.0004.070826T2008Z-070826T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 108 PM PDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 200 PM PDT * AT 106 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 10 MILES WEST OF OCOTILLO WELLS NORTH TO 10 MILES NORTHEAST OF BORREGO SPRINGS. DAMAGING HAIL...POSSIBLY OVER ONE INCH IN DIAMETER...IS EXPECTED FROM THESE STORMS. THIS WILL IMPACT TRAVEL ALONG HIGHWAY 78 WEST OF OCOTILLO WELLS AND HIGHWAY S22 EAST OF BORREGO SPRINGS. FLASH FLOODING IS ALSO EXPECTED WITH THESE STORMS. * THE SEVERE THUNDERSTORM WILL BE OVER... RURAL NORTHEASTERN SAN DIEGO COUNTY AT 120 PM PDT LAT...LON 3298 11617 3317 11650 3343 11625 3342 11607 TIME...MOT...LOC 2008Z 221DEG 12KT 3335 11617 $$ MAXWELL
2 follow-up statements
000 WWUS56 KSGX 262038 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PDT SUN AUG 26 2007 CAC073-262100- /O.CON.KSGX.SV.W.0004.000000T0000Z-070826T2100Z/ SAN DIEGO CA- 137 PM PDT SUN AUG 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR NORTHEASTERN SAN DIEGO COUNTY... AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL. THE STORMS WERE OVER THE SAN DIEGO COUNTY DESERTS AND EXTENDED FROM 5 MILES WEST OF OCOTILLO WELLS NORTH TO 5 MILES EAST OF BORREGO SPRINGS. MOVEMENT WAS NORTHEAST AT 10 MPH. LARGE HAIL...FLASH FLOODING AND CLOUD-TO-GROUND LIGHTNING WILL BE THE BIGGEST THREATS THROUGH 200 PM...ESPECIALLY WEST OF OCOTILLO WELLS ALONG HIGHAWY 78. LAT...LON 3298 11617 3317 11650 3343 11625 3342 11607 TIME...MOT...LOC 2037Z 221DEG 12KT 3342 11609 $$ MAXWELL
000 WWUS56 KSGX 262058 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 158 PM PDT SUN AUG 26 2007 CAC073-262108- /O.EXP.KSGX.SV.W.0004.000000T0000Z-070826T2100Z/ SAN DIEGO CA- 158 PM PDT SUN AUG 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAN DIEGO COUNTY EXPIRES AT 200 PM PDT... SINCE 145 PM...THE THUNDERSTORM WEST OF OCOTILLO WELLS HAD WEAKENED SLIGHTLY. WHILE LARGE HAIL IS NO LONGER EXPECTED WITH THIS STORM...FLASH FLOODING DUE TO HEAVY RAIN WILL CONTINUE AFTER 200 PM. LAT...LON 3298 11617 3317 11650 3343 11625 3342 11607 TIME...MOT...LOC 2058Z 221DEG 12KT 3347 11603 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:00 AM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 26, 9:00 AM PDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT SUN AUG 26 2007 .SYNOPSIS... MONSOONAL MOISTURE WILL BRING SOME SHOWERS AND THUNDERSTORMS TODAY. OTHERWISE...PARTLY CLOUDY WEATHER WILL DOMINATE WITH PATCHY LOW CLOUDS AT THE COAST. RESIDUAL MID LEVEL MOISTURE IN SOUTH FLOW ALOFT COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES FOR MONDAY THROUGH THE REST OF THE WEEK. BUILDING HIGH PRESSURE OVER ARIZONA WILL BRING TEMPERATURES A LITTLE ABOVE SEASONAL AVERAGES THE LATTER HALF OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A HUGE THUNDERSTORM COMPLEX DEVELOPED OVER ESCONDIDO AND EXPANDED THIS MORNING TO COVER MUCH OF NORTH SAN DIEGO NORTH. OTHER CELLS WERE POPPING UP AROUND SAN DIEGO CO AND EVEN A POSSIBLY SEVERE STORM OVER THE OCEAN BETWEEN CATALINA AND OCEANSIDE. RAINS WERE HEAVY ENOUGH TO WARRANT A FLASH FLOOD WARNING IN THE NORTH COUNTY. IT APPEARS AN UPPER LOW SPINNING OFF THE COAST HAS PRODUCED AN AREA OF UPPER DIFFLUENCE RIGHT OVER NORTHERN SAN DIEGO COUNTY WHICH HAS ENHANCED THE RISING MOTION OVER THAT AREA. WELL...THINGS HAVE TURNED OUT JUST ABOUT OPPOSITE OF WHAT WE THOUGHT ABOUT THE WEATHER THIS WEEKEND AND WE ARE HAVING HUMBLE PIE FOR SUNDAY BRUNCH TODAY. COMPUTER MODELS HAVE A TOUGH TIME WITH TROPICAL WEATHER PATTERNS ANYWAY...BUT IN ADDITION VERY LITTLE DATA IS AVAILABLE FROM MEXICO (THE SOURCE REGION OF OUR WEATHER) TO BE USED AS INPUT TO THE MODELS. IN SHORT...THE MODELS HAVE PERFORMED VERY POORLY. FOR TODAY WE WILL PROBABLY THROW THE MODELS OUT THE WINDOW AND FORECAST WITH ONLY SATELLITE AND RADAR. WITH THIS UPPER LOW OFF THE COAST ACTING AS A SYNOPTIC TRIGGER FOR CONVECTION...THERE WILL BE SCATTERED SHOWERS AND TSTORMS EXTENDING THROUGH THE ENTIRE REGION TODAY. AS THE ATMOSPHERE DRIES OUT AND STABILIZES TONIGHT...THE THREAT FOR PRECIP WILL END. THE TREND FOR DRYING IS STILL THERE FOR MON AND TUE WITH GREATLY REDUCED POPS FOR MON AND LESS FOR TUE. THE COASTAL STRATUS WILL BE MINIMAL BUT PROBABLY NOT COMPLETELY ABSENT DURING THE NIGHTS AND EARLY MORNINGS THIS WEEK. HIGH PRESSURE OVER AZ WILL BUILD AND EXPAND WITH TEMPS RISING TO A LITTLE ABOVE SEASONAL AVERAGES. MINOR INTRUSIONS OF MID LEVEL MOISTURE FROM THE SOUTH COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES EACH AFTERNOON THIS WEEK...BUT IS MARGINAL FOR TSTORM DEVELOPMENT. && .AVIATION... 261400Z...THE MAIN PROBLEM OF THE DAY WILL BE THUNDERSTORM ACTIVITY OVER THE AREA ESPECIALLY FROM THE MOUNTAINS WEST TO THE COASTAL WATERS. UPPER LEVEL LOW ABOUT 130 MILES TO THE SOUTHWEST OF SAN DIEGO WILL KEEP ISOLATED THUNDERSTORM ACTIVITY OVER THE AREA THROUGH THE AFTERNOON ANDN POSSIBLY INTO THE EVENING. BASES SHOULD BE AT OR ABOVE FL060 WITH TOPS TO FL450. 12Z NKX SOUNDING AND MDCRS SOUNDINGS INDICATE THE MARINE LAYER DEPTH WAS AROUND 1200 FEET. ONLY PATCHY STRATUS ALONG THE COAST THIS MORNING AND IS NOT EXPECTED TO POSE MUCH OF A PROBLEM AT THE AREA AIRPORTS. SOME STRATUS COULD RETURN TO THE IMMEDIATE COAST BY SUNSET AND SPREAD LOCALLY INLAND DURING THE EVENING. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...ASSORTED SHORT FUSED WARNINGS AND ADVISORIES...SEE WEATHER.GOV/SANDIEGO FOR DETAILS. PZ...MARINE WEATHER STATEMENT TODAY...SEE LAXMWSSGX. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Aug 26, 5:00 AM PDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT SUN AUG 26 200 CAZ055-056-058-270100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 500 AM PDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL IS MODERATE... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-060>062-270100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 500 AM PDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS AND VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Local storm report, Aug 26, 9:42 AM PDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 AM PDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD 1 E ESCONDIDO 33.14N 117.05W
08/26/2007 SAN DIEGO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTERS REPORTED 1.70 INCHES OF RAIN AND
1.89 INCHES OF RAIN IN JUST UNDER 1.5 HOURS FROM A
THUNDERSTORM OVER ESCONDIDO. FLOODING WAS REPORTED IN THE
AREA.
0913 AM HAIL PALOMAR MOUNTAIN 33.36N 116.83W
08/26/2007 M0.25 INCH SAN DIEGO CA TRAINED SPOTTER
A TRAINED SPOTTER MEASURED 3/8 INCH DIAMETER HAIL.
0920 AM HEAVY RAIN 5 ENE ESCONDIDO 33.16N 116.99W
08/26/2007 M2.13 INCH SAN DIEGO CA MESONET
AN ALERT GAGE AT LAKE WOHLFORD MEASURED 2.13 INCHES OF
RAIN FROM A STRONG THUNDERSTORM.
&&
SCVLocal storm report, Aug 26, 12:45 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM WATER SPOUT 5 SW SAN CLEMENTE 33.40N 117.67W
08/26/2007 PZZ655 CA FIRE DEPT/RESCUE
A WATERSPOUT WAS SIGHTED BY LIFEGUARDS AT SAN CLEMENTE
STATE BEACH. THE EXACT TIME AND LOCATION OF THE
WATERSPOUT IS NOT YET KNOWN BUT SECOND HAND ACCOUNTS
INDICATE THE WATERSPOUT OCCURRED BETWEEN 9 AND 10 AM.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:40 AM PDT | Marine Weather Statement | SGX | 11 hr | |
| Aug 26, 7:11 AM PDT | Flash Flood Warning | SGX | San Diego | 64 min |
| Aug 26, 8:09 AM PDT | Flash Flood Warning | SGX | San Diego | 51 min |
| Aug 26, 8:26 AM PDT | Special Marine Warning | SGX | 34 min | |
| Aug 26, 12:45 PM PDT | Flash Flood Warning | SGX | San Diego | 60 min |
| Aug 26, 12:54 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 66 min |
| Aug 26, 1:41 PM PDT | Flash Flood Warning | SGX | San Diego | 94 min |
| Aug 26, 3:12 PM PDT | Flash Flood Warning | SGX | San Diego | 93 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.